Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 191, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2015, 7:51 PM CDT for Crittenden County, Cross County, St. Francis County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2015, 7:51 PM CDT (00:51 UTC)
- Expired
- Jul 22, 2015, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 70 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
409 WUUS54 KMEG 230051 SVRMEG ARC035-037-123-230130- /O.NEW.KMEG.SV.W.0191.150723T0051Z-150723T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 751 PM CDT WED JUL 22 2015 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... * UNTIL 830 PM CDT * AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WYNNE... MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... WEST MEMPHIS...MARION...WYNNE...EARLE...PARKIN...VILLAGE CREEK STATE PARK...CRAWFORDSVILLE...EDMONDSON...COLT...JERICHO... JENNETTE...VANNDALE...CRITTENDEN...TURRELL...CLARKEDALE...RIVER FRONT...LANSING...PRINCEDALE...WITTSBURG AND BRICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3511 9088 3535 9087 3541 9019 3507 9029 TIME...MOT...LOC 0051Z 264DEG 37KT 3522 9080 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
387 WWUS54 KMEG 230108 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 808 PM CDT WED JUL 22 2015 ARC035-037-123-230130- /O.CON.KMEG.SV.W.0191.000000T0000Z-150723T0130Z/ CROSS AR-ST. FRANCIS AR-CRITTENDEN AR- 808 PM CDT WED JUL 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN CROSS...NORTHEASTERN ST. FRANCIS AND NORTHWESTERN CRITTENDEN COUNTIES... AT 808 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARKIN... MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... WEST MEMPHIS...MARION...WYNNE...EARLE...PARKIN...VILLAGE CREEK STATE PARK...CRAWFORDSVILLE...EDMONDSON...COLT...JERICHO...JENNETTE... VANNDALE...CRITTENDEN...TURRELL...CLARKEDALE...BROWNS...RIVER FRONT...LANSING...PRINCEDALE AND COLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3511 9081 3536 9080 3541 9019 3507 9029 TIME...MOT...LOC 0108Z 267DEG 32KT 3524 9063 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:26 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 22, 7:26 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT WED JUL 22 2015
.UPDATE...
UPDATED TO INCLUDE 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 348 PM CDT WED JUL 22 2015/
DISCUSSION...
CURRENTLY...AT 3 PM CDT TEMPERATURES RANGE FROM THE MID 80S TO
THE MID 90S AROUND THE AREA. SURFACE ANALYSIS STRETCHES A NEARLY
STATIONARY BOUNDARY FROM NORTHEAST ARKANSAS EAST THROUGH WEST
TENNESSEE WITH H5 ANALYSIS DEPICTING NEARLY ZONAL FLOW ALOFT.
CONVECTION IS ONGOING...PRIMARILY ACROSS NORTH MISSISSIPPI...AS A
WEAK IMPULSE ALOFT TRAVERSES THE REGION. THE INTERACTION OF THE
AFOREMENTIONED FRONT WITH SEVERAL WEAK IMPULSES WILL LEND TO
SHOWER AND THUNDERSTORM CHANCES TONIGHT AND ON THURSDAY.
NEARLY ZONAL FLOW ALOFT WILL CONTINUE TONIGHT...BRINGING SEVERAL
WEAK IMPULSES ACROSS THE NEARLY STATIONARY FRONT AT THE SURFACE.
WITH ONLY MODEST CAPE VALUES GENERALLY LESS THAN 2500 J/KG ACROSS
THE AREA WITH LITTLE SHEAR AVAILABLE ONLY A MARGINAL RISK EXISTS
FOR ANY SEVERE WEATHER...ALTHOUGH A FEW STORMS COULD BE STRONG
TONIGHT WITH DAMAGING WINDS AND HEAVY RAINFALL LEADING TO FLASH
FLOODING IN SOME LOCATIONS. THUS THE FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH THURSDAY MORNING ACROSS NORTHEAST ARKANSAS. THE
FLOW ALOFT WILL BECOME MORE NORTHWESTERN ON THURSDAY AS A RIDGE
BEGINS TO AMPLIFY ACROSS THE PLAINS STATES. THURSDAY WILL BRING
THE BEST CHANCE FOR PRECIPITATION OF THE ENTIRE PACKAGE...AS ADDITIONAL
IMPULSES OUT OF THE NORTHWEST RIDE ALONG THE SURFACE BOUNDARY. A
FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH
DAMAGING WINDS AND HEAVY RAINFALL REMAINING THE PRIMARY THREATS
WITH ONLY MODEST CAPE AND WEAK SHEAR AVAILABLE. TEMPERATURES ON
THURSDAY WILL BE IN THE UPPER 80S TO LOWER 90S...WITH A VERY MOIST
ENVIRONMENT LEADING TO HEAT INDICES ACROSS NORTH MISSISSIPPI IN
EXCESS OF 100 DEGREES. HAVE HELD OFF ON ISSUING A HEAT ADVISORY AT
THIS TIME FOR EXTREME SOUTHWEST PORTIONS OF THE FA AS UNCERTAINTY
EXISTS AS TO WHETHER OR NOT WE WILL REACH CRITERIA WITH CLOUD
COVER AND CONVECTION PRESENT.
THE INFLUENCE OF THE BUILDING RIDGE WILL CREATE DRIER CONDITIONS
FOR FRIDAY AND SATURDAY...AS TEMPERATURES STEADILY CLIMB. HEAT
INDICES WILL NEED CLOSE WATCHING FOR CONSIDERATION OF ANY
NECESSARY HEAT PRODUCTS. TEMPERATURES WILL CLIMB INTO THE 90S
AREAWIDE BY SATURDAY...AND HIGHS WILL REMAIN NEAR TO ABOVE NORMAL
THROUGH THE END OF THE FORECAST PERIOD. BOTH THE EURO AND GFS
MODELS DEPICT A WEAK COLD FRONT ADVANCING ON THE REGION FROM THE
NORTH BY LATE SUNDAY...WHICH COULD PROVIDE SHOWERS AND
THUNDERSTORMS TO NORTHERN PORTIONS OF THE REGION BY EARLY NEXT
WEEK.
ZDM
&&
.AVIATION...
00Z TAF SET
TOUGH FORECAST THROUGH THIS TAF CYCLE. ONGOING SCATTERED
CONVECTION IS OCCURRING NEAR MEM AND TUP BUT HAS NOT YET BEEN
REPORTED ON SITE...SO DECIDED TO GO WITH VCTS THROUGH THE NEXT
SEVERAL HOURS NEAR THESE SITES.
A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR AFTER 23/06Z AS
ANOTHER ROUND OF CONVECTION IS EXPECTED ALONG THE STALLED FRONT.
USED TEMPO GROUPS AT EACH SITE TO HIGHLIGHT BEST TIMING
CONFIDENCE. CIGS ARE EXPECTED TO DROP AT ALL SITES NEAR 23/12Z.
MORE CONVECTION IS EXPECTED BY TOMORROW AFTERNOON...BUT TIMING IS
TOO DIFFICULT AT THIS TIME. WINDS WILL BE LIGHT AND VARIABLE
OVERNIGHT...BECOMING SOUTHERLY 5 TO 8 KTS DURING THE DAY TOMORROW.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Jul 22, 3:12 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT WED JUL 22 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 312 AM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. THERE IS A MARGINAL RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. HEAT INDICES MAY WARM TO IN EXCESS OF 105 DEGREES OVER THE MIDSOUTH STARTING FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW. JAB
In the hours before
Special weather statement, Jul 22, 2:10 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT WED JUL 22 2015
MSZ012-020-021-222000-
TALLAHATCHIE MS-YALOBUSHA MS-PANOLA MS-
210 PM CDT WED JUL 22 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 300 PM CDT FOR...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 210 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CROWDER...OR 11
MILES NORTH OF CHARLESTON...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN TALLAHATCHIE...NORTHWESTERN YALOBUSHA AND
SOUTHERN PANOLA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3404 9007 3416 9014 3423 9013 3443 8979
3441 8973 3416 8972
TIME...MOT...LOC 1910Z 243DEG 16KT 3417 9004Special weather statement, Jul 22, 2:43 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 243 PM CDT WED JUL 22 2015 MSZ002-003-013-014-222030- BENTON MS-LAFAYETTE MS-MARSHALL MS-UNION MS- 243 PM CDT WED JUL 22 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 330 PM CDT FOR... SOUTH CENTRAL BENTON COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI... AT 243 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CAMBRIDGE...OR 7 MILES NORTHEAST OF OXFORD...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTH CENTRAL BENTON...NORTHEASTERN LAFAYETTE... SOUTHEASTERN MARSHALL AND WESTERN UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3446 8957 3469 8918 3441 8914 3431 8946 TIME...MOT...LOC 1943Z 238DEG 22KT 3443 8944
Special weather statement, Jul 22, 7:25 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 725 PM CDT WED JUL 22 2015 ARZ027-035-048-230115- ST. FRANCIS AR-CROSS AR-POINSETT AR- 725 PM CDT WED JUL 22 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 815 PM CDT FOR... NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... CROSS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 724 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS TO 50 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BEEDEVILLE TO NEAR HUNTER...AND MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE WILL OCCUR WITH THIS LINE OF THUNDERSTORMS. PEOPLE IN NORTHERN ST. FRANCIS...CROSS AND SOUTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3556 9104 3564 9056 3495 9054 3501 9105 TIME...MOT...LOC 0024Z 271DEG 27KT 3550 9108 3509 9105
Special weather statement, Jul 22, 7:26 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 726 PM CDT WED JUL 22 2015 ARZ027-035-048-230115- ST. FRANCIS AR-CROSS AR-POINSETT AR- 726 PM CDT WED JUL 22 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 815 PM CDT FOR... NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... CROSS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... AT 724 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS TO 50 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BEEDEVILLE TO NEAR HUNTER...AND MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS LINE OF THUNDERSTORMS. PEOPLE IN NORTHERN ST. FRANCIS...CROSS AND SOUTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3556 9104 3564 9056 3495 9054 3501 9105 TIME...MOT...LOC 0024Z 271DEG 27KT 3550 9108 3509 9105
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:25 PM CDT | Special Weather Statement | MEG | Cross, Poinsett, St. Francis | 50 min |
| Jul 22, 7:26 PM CDT | Special Weather Statement | MEG | Cross, Poinsett, St. Francis | 49 min |
| Jul 22, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 24 min |
| Jul 23, 12:51 PM CDT | Special Weather Statement | MEG | Crittenden | 39 min |
| Jul 23, 3:46 PM CDT | Flash Flood Warning | MEG | Phillips | 119 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.